MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: unknown/ not provided.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that model pcb00 cartridge was damaged, cartridge tip was observed crack.The issue was first noticed while screwing the lens into patient's eye.Reportedly, the lens came out alright and there was no intervention required.There was no incision enlargement required nor patient injury.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 01/29/2019, device returned to manufacturer: yes.Device evaluation: the complaint unit was received in its original packaging.The plunger was observed in a fully advanced position and lock.The cartridge was correctly engaged into the device.No assembly error and/or defect related to manufacturing process were observed.Visual inspection at microscope magnification was performed: the pushrod was exposed out of the cartridge tip.Lubricant material residues were not observed in the device.The lens was not returned neither inside nor outside the device.Cartridge tip was observed crack/ deformed.The reported issues were verified.However, due to the conditions in which the sample was returned it is not possible to determine that the reported issue is related to manufacturing process and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional complaint was received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8254434
Report Number2648035-2019-00081
Device Sequence Number16760010
Product Code HQL
UDI-Device Identifier05050474558137
UDI-Public(01)05050474558137(17)210827
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer02/19/2019
10/25/2020
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date03/15/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005